MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA SYS M.PROGAV 2.0 U.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA SYS M.PROGAV 2.0 U.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT
Model Number FX991T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 02/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation has not yet begun.Additional informations / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was a problem with a prosa shuntsystem.The surgeon suspected an underdrainage patient information: age: (b)(6)year, height: 167 cm, weight: (b)(6) kg, gender: female.Implantation: (b)(6) 2019.Explanation: (b)(6) 2021.
 
Additional Manufacturer Narrative
Investigation: visual inspection: a deformation of the outer housing of the prosa valve and scratches on the progav 2.0 were observed through the visual inspection.The prosa valve housing was subsequently measured and confirmed the presence of a deformation.The housing deformation measured at -0.062 mm, outside the tolerance of 0 ± 0.02 mm.Permeability test: a permeability test has shown that both valves are permeable.Adjustment test: both valves were tested and are adjustable to all specified pressures.Braking force and brake function test: the brake functionality tests have shown that the brake functions are fully operational and the braking forces are within the given tolerances.Computer controlled test: to investigate the clinical claim of underdrainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.Both valves are operating within acceptable tolerances.Results: first, we performed a visual inspection of the prosa shunt system.Scratches on the progav 2.0 and a deformation of the outer housing of the prosa valve was observed through the visual inspection.The deformation was confirmed through a measurement of the parallelism of the valve housing.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The valves operated as expected and met all specifications.Finally, we have dismantled the valves.Inside both valves we have found slight build-up of substances (likely protein).Based on our investigation, we are unable to substantiate the clinical claim of under-drainage.At the time of our investigation, the valves were operating within the specified tolerances.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.The cause of the deformation of the prosa valve could not be determined through our investigation.Significant outside pressure, for example by too much force from the prosa adjustment tool or by a fall or impact to the head of the patient, can compromise the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROSA SYS M.PROGAV 2.0 U.CONTROL RESERV.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11515389
Report Number3004721439-2021-00048
Device Sequence Number17101206
Product Code JXG
UDI-Device Identifier04041906138493
UDI-Public4041906138493
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2024
Device Model NumberFX991T
Device Catalogue NumberFX991T
Device Lot Number20041877
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer03/23/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight130